I don't think so. I was on DP for a long time and sometimes when I got sick (I don't know if it was the illness or the medicine) I would have a period. I freaked out- I hadn't had one in a long time, but a friend who has been on it for nearly 8 years told me that it's happened to her in the past.
I have been on Depo for about 3 years to stop my cycles. My periods were so bad I would have to go to the hospital. When I first got the shot, I gained a lot of weight. Then my body got use to it and I lost the weight, stopped my periods, and have not been ill. The past year I have gained weight again. I started to eat a lot of junk and thought that was it, but I look pregnant. Which I am not. I am huge and it is making me depressed! I don't know exactly what is causing it. Maybe my thyroid, eating junk, not exercising, and I am on medication that sometimes causes weight gain or loss (not proven though). I was given the option to go on Micronor (progestin pill). I have done research on that pill and the side effects are mainly the same. People have reported weight gain as well. I have just heard horrible things from people on depo for a long time, but I love it (except the weight issue). Since you have been on depo for a long time, what would you do? Do you think the pros outweight the cons in my situation? Is it possible to loose the weight? Why did I gain weight, loose it, and it came back? Am I just eating junk and not exercising? Do you think the weight could be lost with a better diet and excercise? What would you do in my situation?